Endocrine System Channel
Topics
Medications
Quicklinks
Related Channels

Cytomel Overdose

A Cytomel (liothyronine) overdose can result in hyperthyroidism, which can be quite dangerous. Some of the most dangerous symptoms of an overdose include high blood pressure, heart palpitations, anxiety, and disorientation. Overdose effects are likely if a person inappropriately uses the drug for weight loss. Treatment for an overdose of Cytomel may involve certain medications, "pumping the stomach," or supportive care.

An Introduction to Cytomel Overdose

Cytomel® (liothyronine sodium) is a thyroid replacement medication. Taking too much can result in hyperthyroidism, which can be quite dangerous. The specific effects of a Cytomel overdose will vary, depending on a number of factors, including the Cytomel dosage and whether it was taken with any other medications or substances.
 

Symptoms of an Overdose With Cytomel

The symptoms of a Cytomel overdose can be dangerous. Some of the most dangerous symptoms include:
 
Some of the less dangerous symptoms (which may serve as "red flags" to warn about high thyroid levels) include:
 
  • An increased appetite, along with weight loss
  • Feeling hot all the time and increased sweating
  • Fever
  • Insomnia
  • Shakiness or muscle weakness
  • Diarrhea, vomiting, or abdominal cramps (stomach cramps)
  • Hair loss
  • Flushing
  • Menstrual problems or fertility problems.
     
The effects of a Cytomel overdose are likely if a person inappropriately uses the drug for weight loss. Normal doses do not cause weight loss for most people; the doses necessary to cause weight loss usually result in an overdose on Cytomel.
 
Type 2 Diabetes: Fact or Fiction

Cytomel Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.